MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE RETRIEVAL BASKET V

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE RETRIEVAL BASKET V
Model Number FG-V422PR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported to olympus, during an endoscopic retrograde cholangiopancreatography (ercp) with stone extraction in patient with angiocholitis.After successfully extracting the stone located at the level of the bile duct using the subject device.However, when passing through the cystic duct, it would not cross the cystic neck.The physician decided to perform an extracorporeal mechanical lithotripsy.During the use of the crank/handle of the lithotriptor, the subject device wire broke.The physician then tried to extract the wire with foreign body forceps which was unsuccessful.Macrodilution of the cystic neck was performed and the physician was still unable to extract the broken basket.The broken basket was left in the stomach after the physician protected the proximal extremity with an adhesive bandage.An additional surgery will be performed the 'next week' to extract the broken basket by performing an ercp spyglass and endochannel lithotripsy.A request for additional information is in progress.
 
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the legal manufacturer's investigation.The subject device was returned to olympus for evaluation.It was identified the operating wire was ruptured at 790mm from the distal end of the basket.The full length of the operating wire presented no abnormalities, and no missing areas were observed.The operating pipe was ruptured.The tube sheath and operating portion were not returned for investigation.Upon analyzing the ruptured area of the operating wire, it was discovered that the shape of the revealed that a tensile force might have been applied to the ruptured area.The outer diameter of the operating wire was measured.The result indicated no abnormalities.The connection between the operating wire and the operating pipe was broken.The outer diameter of the operating pipe was measured.The result indicated no abnormalities.The device history records (dhr) for this device could not be reviewed since the serial number was not provided.Olympus ships devices manufactured according to all applicable procedures and meet final product release criteria.A definitive root cause was not identified.Based on the available information, the legal manufacturer determined the probable cause of the failure is likely due to user error.No malfunctions were reported.The instructions for use contains the following information.Therefore, it would be possible to prevent this event from occurring.Repetition of calculus retrieval will deform and/or deteriorate this instrument.Deformation and/or deterioration may make it difficult to retrieve a calculus or could cause the basket with calculus engaged to become impacted in the body.If calculus retrieval needs to be repeated in a single case, be sure to inspect the action and the appearance before each retrieval.Stop use if any abnormality (e.G., basket wire is cut or worn, tube sheath is bent, etc.) is detected during the inspection.During calculus retrieval, keep the section between the tube sheath and the handle straight in line with the endoscope¿s biopsy valve as much as possible.If not held straight, the tube sheath may bend, the calculus may not be retrieved, and/or the basket with calculus engaged may become impacted in the body.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE RETRIEVAL BASKET V
Common Device Name
SINGLE USE RETRIEVAL BASKET
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14060292
Report Number8010047-2022-06008
Device Sequence Number4973671
Product Code LQR
UDI-Device Identifier04953170244049
UDI-Public04953170244049
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K955063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-V422PR
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2022
Supplement Date Received by Manufacturer07/25/2022
Initial Report FDA Received Date04/08/2022
Supplement Report FDA Received Date08/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown